MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 SOFT SPLASH SHIELD WITH SHOWERHEAD TIP; LAVAGE, JET

DAVOL INC., SUB. C.R. BARD, INC. -1213643 SOFT SPLASH SHIELD WITH SHOWERHEAD TIP; LAVAGE, JET
Catalog Number 0057730
Medical Device Problem Codes Inability to Irrigate (1337); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the simpulse plus tip detached during the procedure.Visual evaluation of the returned sample confirms the showerhead tip detached as reported.There is no physical damage, and no signs excessive force was applied to the tip while in use.Visual evaluation finds little to no cyclohexanone.Based on the sample evaluation and investigation performed, the showerhead body is found to have detached from the irrigation tube due to the lack of cyclohexanone that adheres the spray tip to the irrigation tube; the root cause is found to be manufacturing related.
 
Event or Problem Description
As reported, on (b)(6) 2021, the bard/davol simpulse plus tip detached and failed to irrigate while attempting to perform a wound washout procedure on a patient.It was reported that water could not be drained due to detached tip of the device.The air pressure was approximately 50 psi.As reported, there was no delay in completing the procedure and no reported patient injury.

Brand Name
SOFT SPLASH SHIELD WITH SHOWERHEAD TIP
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
DAVOL SURGICAL INNOVATIONS -9616067
ave. roberto fierro #6408
parque industrial aeropuerto
cd. juarez, chih s.a. de c.v. 32690
MX   32690
Manufacturer Contact
andrew topoulos
san geronimo industrial park
lot #1, road #3, km 79.7
humacao, PR 00791
7876565500
MDR Report Key12843864
Report Number1213643-2021-20427
Device Sequence Number4429989
Product Code FQH
UDI-Device Identifier00801741010422
UDI-Public(01)00801741010422
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K830386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2025
Device Catalogue Number0057730
Device Lot NumberJUEX1914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2021
Initial Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown